MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Ambulation or Postural Difficulties (2544)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; it remains implanted.Concomitant zimmer biomet medical devices: item # 00771100940 femoral stem 12/14 neck taper lot # 63179929; item # 010000663 g7 pps ltd acetabular shell lot# 3972223; item # ep-200148 act artic e1 hip brg lot # 361670; item # 110024463 g7 dual mobility liner 42mm lot # 738680.The manufacturer received implantation report to review.No other source documents have been received at this point.Additional information has been requested.Note: this is a split case with zimmer inc., warsaw reference number (b)(4).A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that after a slip/fall injury, the patient suffered chronic tear of abductors of left hip, thus trendelenburg gait.Attempts to obtain additional information have been made however no more is available at this point.
 
Event or Problem Description
Investigation results have been made available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: b3, h2, h6.Correction: b4, b5, g4, g7, h10.Dhr review: ref: 00-8775-028-01 ; lot: 2886326.Yield: 100.Delivered: 100.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: pain/abductor tear event description: it was reported that patient was implanted with biolox head on left hip side and it was reported that after a slip/fall injury, the patient suffered chronic tear of abductors of left hip, thus trendelenburg gait: (abnormal gait, as with walking, caused by weakness of the abductor muscles of the lower limb.) there is no information that suggests that the device caused or contributed to the patient's injury.The patient is applying voltaren gel prn to relieve from pain.Review of received data: review of operative note dated (b)(6) 2017 confirmed that the patient underwent an initial left total hip arthroplasty.It was stated that, due to the patient's morbid obesity (bmi 35.7) the procedure was more complex and took 50% longer.Sequential reaming of the acetabulum was performed and the shell was implanted with maximum rigid press-fit and stability noted.The liner was impacted.The femur was sequentially rasped until stability was identified.Trial reductions were performed and optimized motion, stability, and restoration of leg lengths was observed.The final implants were implanted and the hip reduced.No complications were noted.Review of post operative exam dated (b)(6) 2017 identified that the patient returned for a follow up visit of the left total hip arthroplasty with a pain level of 2/10.No complications or abnormalities were noted upon exam of the patient.Review of the x-rays dated (b)(6) 2017 identified anatomic alignment of the left hip components.No osseous abnormalities or abnormal radiolucencies were observed.No evidence of malfunction was observed with any implant in the left hip and acetabular inclination angle appeared normal.No abnormalities regarding the ceramic head is noticed.Devices analysis: no devices analysis possible, as products are still implanted.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion summary: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).Potential reason of the pain is the fall that patient had experienced.However, with the information available at the hand it is not possible to find the root cause of the reported event.There is no information that suggests that the device caused or contributed to the patient's injury.Based on the given information the complaint could not be confirmed.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, 28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8330854
Report Number0009613350-2019-00060
Device Sequence Number1304316
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number2886326
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10.
Outcome Attributed to Adverse Event Disability;